Announcement

Collapse
No announcement yet.

Back again!- Still trying to avoid SNRIs

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Back again!- Still trying to avoid SNRIs

    I really really need to do something about this now. I'm very close to just taking the cymbalta. However there is one last thing I'd like to at least try - Hydroxychloroquine.
    The only thing is, how am I supposed to get it? Dermatologist appointment in August...should I get it from her? Will I get it from her? Should I just ask a GP? I really want to try this before moving on to SNRIs

  • #2
    I assume a gp can prescribe hydroxychloroquine but not sure. I never asked for it as I’m too concerned about the rare side effect of vision problems. Duloxetine carried far fewer risks for me personally but that’s not to say hydroxychloroquine isn’t right for you. It certainly seems to have worked well for others with no major side effects so listen to others’ opinions too.
    How are you doing these days? Are you going back to the same derm in August?

    Comment


    • #3
      Originally posted by Momof View Post
      I assume a gp can prescribe hydroxychloroquine but not sure. I never asked for it as I’m too concerned about the rare side effect of vision problems. Duloxetine carried far fewer risks for me personally but that’s not to say hydroxychloroquine isn’t right for you. It certainly seems to have worked well for others with no major side effects so listen to others’ opinions too.
      How are you doing these days? Are you going back to the same derm in August?
      I've heard so many people say duloxetine only worked for them for a few years and then started to have bad side effects so that's part of why I'm scared. I'm much more scared of mental side effects than anything else!

      It's unlikely my GP will prescribe plaquenil anyway but I need to try. I'm finally getting back into working but I need something for the pain if I'm going to do that. My permanent redness has gotten much worse. Simply can't live it with much longer :/ On top of it all I've now also developed hair loss. I'll go to the Derm in August and see what she says. O my going to my GP because I can't wait that long

      Comment


      • #4
        Well I’ve been on it off and on for a few years and I’m fine. My attitude is that I need this for my pain until
        I figure out something else and I’m not worrying about something that will probably not happen ( i.e. future side effects). It helps me deal with what actually IS happening ( pain) and that’s matters to me. You have been suffering for a long time so you definitely need relief. Are you going back to Prof. Ryan or somebody else?

        Comment


        • #5
          Originally posted by Momof View Post
          Well I’ve been on it off and on for a few years and I’m fine. My attitude is that I need this for my pain until
          I figure out something else and I’m not worrying about something that will probably not happen ( i.e. future side effects). It helps me deal with what actually IS happening ( pain) and that’s matters to me. You have been suffering for a long time so you definitely need relief. Are you going back to Prof. Ryan or somebody else?
          I know exactly what you mean and I'm so glad it's worked for you and didn't give you any withdrawals or anything. I just can't get over the fear and I'd never forgive myself if I tried it despite my doubt and then had negative effects ..it'd be like laser all over again

          You tried amitriptyline for a bit didn't you? How did you find that? As good as cymbalta? Worth a try?

          Prof Ryan!

          Comment


          • #6
            Amitriptyline was good but not as good as cymbalta ( duloxetine). I only realised duloxetine was better when I weaned myself off duloxetine and started back on amitriptyline. I only stuck with the amitriptyline for about 2 months and then went back to duloxetine.
            One key difference for me was the weaning off the drugs-I literally stopped the amitriptyline one day and had no withdrawal symptoms but with duloxetine I had to slowly wean off over a few weeks and that worked fine. There is a lot of scaremongering out there so don’t believe a lot of the drama you read!

            Comment


            • #7
              I’ll be interested to see if Prof. Ryan is more clued in to your problem at your next appointment.

              Comment

              Working...
              X